Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 14, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Dec 9, 2008, 4:27 AM CST for 7 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 4:27 AM CST (10:27 UTC)
- Expired
- Dec 9, 2008, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 091027 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 427 AM CST TUE DEC 9 2008 ...A POWERFUL LATE FALL STORM SYSTEM HEADING INTO THE REGION TODAY AND TONIGHT WITH STRONG SOUTHERLY WINDS THAT MAY GUST OVER 40 MPH AT TIMES ALONG THE MISSISSIPPI RIVER... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-091830- /O.CAN.KJAN.LW.Y.0045.000000T0000Z-081210T0000Z/ /O.NEW.KJAN.WI.Y.0014.081209T1027Z-081210T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 427 AM CST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WINDS WILL BE GRADUALLY INCREASING THIS MORNING TO 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH OR HIGHER BY MIDDAY. WINDS WILL BE EVEN STRONGER JUST ABOVE THE SURFACE AND ANY SHOWERS COULD PRODUCE GUSTY WINDS AS WELL. THE WINDS WERE IN ADVANCE OF A COLD FRONT THAT WILL CROSS THE REGION EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ026>033-036>039-042>066-072>074-091830- /O.NEW.KJAN.LW.Y.0046.081209T1400Z-081210T0000Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 427 AM CST TUE DEC 9 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS WILL BE INCREASING THIS MORNING TO AROUND 20 MPH BEFORE MIDDAY WITH GUSTS OF 30 MPH POSSIBLE AT TIMES. THE WINDS ARE IN ADVANCE OF COLD FRONT THAT ARRIVES TONIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 40
2 follow-up statements
000 WWUS74 KJAN 091829 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1229 PM CST TUE DEC 9 2008 ...STRONG SOUTHERLY WINDS WITH GUSTS OVER 40 MPH AT TIMES ALONG THE MISSISSIPPI RIVER THIS AFTERNOON... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-100000- /O.CON.KJAN.WI.Y.0014.000000T0000Z-081210T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 1229 PM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH OR HIGHER ARE EXPECTED THIS AFTERNOON. WINDS WILL BE EVEN STRONGER JUST ABOVE THE SURFACE AND ANY STORMS COULD PRODUCE GUSTY WINDS AS WELL. THE WINDS WERE IN ADVANCE OF A COLD FRONT THAT WILL CROSS THE REGION EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ026>033-036>039-042>066-072>074-100000- /O.CON.KJAN.LW.Y.0046.000000T0000Z-081210T0000Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1229 PM CST TUE DEC 9 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED AT TIMES THIS AFTERNOON. THE WINDS ARE IN ADVANCE OF COLD FRONT THAT ARRIVES TONIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 22
000 WWUS74 KJAN 100019 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 619 PM CST TUE DEC 9 2008 ...STRONG GUSTY WINDS ASSOCIATED WITH A PASSING COLD FRONT ARE EXPECTED TO CONTINUE OVER THE AREA TONIGHT... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-100830- /O.EXP.KJAN.WI.Y.0014.000000T0000Z-081210T0000Z/ /O.NEW.KJAN.LW.Y.0047.081210T0019Z-081210T1000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 619 PM CST TUE DEC 9 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS OF 30 MPH ARE EXPECTED AT TIMES TONIGHT. THE WINDS ARE ASSOCIATED WITH A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ026>033-036>039-042>066-072>074-100830- /O.EXP.KJAN.LW.Y.0046.000000T0000Z-081210T0000Z/ /O.NEW.KJAN.LW.Y.0047.081210T0019Z-081210T1000Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE... ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 619 PM CST TUE DEC 9 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE LAKE WIND ADVISORY...WHICH IS IN NOW EFFECT UNTIL 4 AM CST WEDNESDAY. SOUTH WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS OF 30 MPH ARE EXPECTED AT TIMES TONIGHT. THE WINDS ARE ASSOCIATED WITH A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 9, 4:08 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 9, 4:08 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
408 AM CST TUE DEC 9 2008
...SEVERE STORMS BY THIS AFTERNOON AND INTO TONIGHT...
.SHORT TERM...(TODAY THROUGH WEDNESDAY)...SCATTERED SHRA AND ISOLATED
TSRA WILL DEVELOP OVER THE LA PARISHES/SERN AR AND WRN MS THROUGH
THE EARLY MORNING HOURS. SURFACE PRESSURE GRADIENT ALREADY 7-8MB AND
VAD WINDS/PROFILERS SHOWING SLY 40-50KTS IN LOWEST 3 GATES. A WIND
ADVISORY FOR GUSTS OF 40MPH+ WILL BE POSTED ALONG A W OF KGWO-KHEZ
LINE WITH A LAKE WIND ADVISORY ELSEWHERE STARTING AT 14Z AND GOING
UNTIL 00Z.
GOES SOUNDER DATA SHOWING PWATS OF NEAR 1.7 INCHES ALONG LA COAST
PUSHING NE AND THESE COULD REACH 1.8 INCHES BY THIS AFTERNOON ACROSS
WRN HALF OF OUR CWFA. SFC DEWPOINTS OF 65-68F WORKING NWD ALONG
SABINE RIVER AND WE STILL EXPECT MIDDLE 60S PUSHING AT LEAST TO THE
I-20 CORRIDOR BY LATE AFTERNOON. AS 1001MB LOW CENTER OVER SRN OK
MOVES ACROSS AR EWD ALONG I-40...OUR GRADIENT REMAINS 7MB+ FROM E-W
THROUGH EARLY EVENING AHEAD OF THE FRONT. GFS CONSISTENT SUPPORT OF
STRONG MOISTURE TRANSPORT OF 50KTS+ WITH 850MB THETA E VALUES OF
330-33K BY AFTERNOON AND A 60-70KT 700MB PUNCH FROM THE SW BETWEEN
00-03Z FROM LAKE PROVIDENCE TO STARKVILLE...BOTH SPELL TROUBLE FOR A
DAMAGING WIND SWATH. UPWARD TRENDING INSTABILITY BOTHERSOME WITH
6.75-7C 700-500MB LAPSE RATES AND IMPRESSIVE WIND SHEAR VALUES
INCLUDING A SPLIT 120KT+ SWLY 200MB JET AXIS SPELLS AN EVEN GREATER
CASE FOR SCATTERED SVR STORMS AS 0-1KM HELICTIES PROGGED TO
330-390M*M/S*S AND 0-3KM VALUES 400-450M*M/S*S. SHOWALTERS OF MINUS
4...MLCAPES OF 800-1200J/KG ALSO CROSS SRN HALF OF CWFA JUST AHEAD
OF THE FRONT WHERE NOW STRONG TOR VALUES OF 7-9M/S*S EXIST FROM
ABOUT 22Z-05Z.
EXPECT A FEW SUPERCELLS THIS AFTERNOON WRN PORTIONS GRADUALLY
EVOLVING INTO A QLCS BY EVENING ALONG THE MS RIVER AND THEN MARCHING
EWD THROUGH OUR CWFA. MAIN COLD FRONT TONIGHT 02-08Z CROSSES THE
NATCHEZ TRACE CORRIDOR BEFORE MIDNIGHT WITH THE SQUALL LINE WELL
ORGANIZED AND ACCELERATING EWD THROUGH ERN MS BY 09Z. WILL KEEP HWO
TSRA WORDING AND LEAN TOWARD SRN PORTIONS AS HAVING HIGHEST TOR RISK
AND NRN PORTIONS DAMAGING SQUALL LINE WINDS. CONTINUING MENTION IN
ZONE PACKAGE(DUE TO LOCAL CHECKLISTS YIELDING CONSISTENTLY HIGH
VALUES). QPF AMOUNTS OF 2-3 INCHES BY WEDNESDAY MORNING APPEAR MOST
LIKELY ALTHOUGH LOCALLY HIGHER VALUES QUITE POSSIBLE.
POST FRONTAL RAINS SLOW DOWN OVER SERN MS WEDNESDAY MORNING AS AN
UPSTREAM CLOSED MID LEVEL LOW DEVELOPS OVER WRN GULF BY AFTERNOON.
THIS DEEPENING FEATURE THROWS BACK PLENTY OF UPGLIDE ON THE COOL
SIDE OF THE SURFACE FRONT TO MAINTAIN RAINS...ESPECIALLY OVER SERN
MS. MAV TEMP GUIDANCE WILL BE HARD TO BEAT WITHOUT SOME BIG SHIFTS
IN TIMING./40/
.LONG TERM...THE EXTENDED FCST IS A HIGH RISK HIGH REWARD FCST...SO
YOU CAN FIGURE THAT THIS MEANS THERE IS A GOOD BIT OF UNCERTAINTY
WITH THE POTENTIAL FOR A BUSTED FCST. I WILL TRY TO COVER THE
POTENTIAL . THE GFS AND ECMWF HAVE PRETTY MUCH SWAPPED SIDES IN
REGARD TO TIMING. NOW THE GFS IS THE SLOWER MDL(PROBABLY TOO SLOW)
AND THE ECMWF IS PRETTY CLOSE TO LAST NIGHTS GFS TIMING. THE MDLS GET
INTO DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.
THE BIGGEST CONCERN IS WED NIGHT AND THU. THIS IS GETTING A LITTLE
RIDICULOUS AS THE MDLS CONTINUE TO BOUNCE BACK AND FORTH WITH THE
POSSIBILITY OF SNOW AND THIS TREND CONTINUED TONIGHT. THE LATEST GFS
AND ECMWF BOTH SHOW THE POTENTIAL FOR SNOW...AND POSSIBLY A PRETTY
SIGNIFICANT AMOUNT IF THINGS LINE UP RIGHT.
FIRST OFF LET ME SAY THAT CONFIDENCE IS LOW AND I AM HAVING A HARD
TIME BELIEVING THAT WE WILL GET MUCH SNOW BUT THE TRACK OF THE UPPER
LOW IS FAVORABLE. FIRST IT WOULD LEAD TO DYNAMIC COOLING AND BOTH
MDLS ARE SHOWING QUITE A BIT OF THIS. ALSO IT PUTS THE CWA UNDER THE
DEFORMATION ZONE. COMBINE THAT WITH A DEVELOPING TROWAL...WHICH IS
ADVERTISED BY THE GFS...AND YOU HAVE THE INGREDIENTS FOR MODERATE TO
HEAVY SNOW. ALSO FCST SNDGS BY BOTH THE GFS AND ECMWF SHOW THE COLUMN
AT SOME POINT COMPLETELY BELOW FREEZING WITH THE GFS INDICATING QUITE
A BIT OF LIFT IN THE DENDRITIC LAYER. RIGHT NOW I AM GOING TO TAKE A
BLEND OF THE MDLS AND JUST ADD LIGHT SNOW MIXING IN WITH RAIN DURING
THE OVERNIGHT HRS WED AND ON THU BUT WE MAY HAVE TO MAKE THAT
MODERATE SNOW IF THE MODELS REMAIN CONSISTENT. THE OPS RUN OF THE GFS
IS NOT OUT OF LINE WITH THE GFS ENSEMBLES AND THIS IS GIVING A LITTLE
MORE CREDIBILITY TO THE GFS. IF THE GFS ACTUALLY VERIFIES THEN THERE
WILL BE A STRIPE OF SIGNIFICANT SNOW ACROSS OUR CWA...BUT IF THAT
OCCURS THE LOCATION IS JUST TOO DIFFICULT TO PREDICT AT THIS TIME.
ALL IT TAKES IS A LITTLE DEVIATION IN TRACK OR STRENGTH IN THE UPPER
LOW AND THAT THIN STRIPE COULD BE DISPLACED 50 MILES OR SO. THAT LITTLE
CHANGE COULD ALSO BE THE DIFFERENCE BETWEEN GETTING SNOW OR KEEPING
EVERYTHING COMPLETELY LIQUID. SECOND IF THE DYNAMIC COOLING IS NOT AS
IMPRESSIVE AS THE MDLS ARE INDICATING THEN WE WILL LIKELY STAY
COMPLETLY LIQUID. ONE MORE NEGATIVE ASPECT...IT IS STILL EARLY
DECEMBER AND CLIMATOLOGICALLY SPEAKING THIS IS NOT THE BEST TIME FOR
US TO GET SNOW STORMS. NOW IF THIS WAS JAN OR FEB THEN WE WOULD
LIKELY BE TALKING ABOUT A SIGNIFICANT WINTER STORM.
PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.
THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/
&&
.AVIATION...MVFR CEILINGS OF 2-3K FEET WITH PLENTY OF LAYERS ABOVE
WILL PREVAIL THROUGH TODAY. LOOK FOR SFC WINDS TO INCREASE TO
20-25KTS OVER WRN PORTIONS WITH SOME GUSTS OF UP TO 35KTS POSSIBLE
BY MIDDAY. AFTER 21Z OR SO...CONDITIONS DETERIORATE FROM W TO E WITH
IFR CONDITIONS IN RAIN/TSRA LIKELY AHEAD OF STRONG COLD FRONT. SVR
TSRA WILL BE POSSIBLE UNTIL WINDS ALONG THE MS RIVER SHIFT NW BY 02Z
WITH GUSTS OF 25-30KTS. THE FRONT MARCHES E ACROSS ALL TAF SITES
TONIGHT BY 10Z./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 44 48 36 / 95 100 50 63
MERIDIAN 69 47 51 39 / 82 100 64 70
VICKSBURG 74 44 46 36 / 100 83 39 56
HATTIESBURG 73 48 51 40 / 81 100 71 68
NATCHEZ 75 43 46 37 / 100 84 53 69
GREENVILLE 70 40 44 33 / 100 81 13 31
GREENWOOD 68 42 44 35 / 100 100 21 37
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR MSZ026>033-036>039-042>066-072>074.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
40/CABHazardous weather outlook, Dec 8, 1:50 PM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 150 PM CST MON DEC 8 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-091950- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 150 PM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY A LAKE WIND ADVISORY IS IN EFFECT FOR LATE TONIGHT AND TUESDAY. SOUTHERLY WINDS WILL BE INCREASING TO NEAR 20 MPH WITH GUSTS OF 30 TO 35 MPH POSSIBLE AFTER MIDNIGHT AND THROUGH THE DAY TUESDAY. A STRONG STORM SYSTEM WILL BRING A RISK FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL TO THE AREA TUESDAY AFTERNOON AND EVENING. AT THIS TIME...THE GREATEST RISK FOR DAMAGING WINDS AND POSSIBLE TORNADOES APPEARS TO BE FROM ABOUT 1 PM TUESDAY UNTIL 9 PM OVER THE DELTA REGION AS A SQUALL LINE DEVELOPS NEAR THE MISSISSIPPI RIVER AND SWEEPS EAST. LOCATIONS ROUGHLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR WILL HAVE THE GREATEST RISK FOR TORNADOES. RAINFALL AMOUNTS OF TWO TO THREE INCHES CAN ALSO BE EXPECTED WITH THIS SYSTEM. STAY TUNED TO LATER FORECASTS AND UPDATES ON THIS POTENTIAL SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE RISK FOR SEVERE WEATHER WILL END TUESDAY EVENING. OTHERWISE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. MSZ026>033-036>039-042>066-072>074-091950- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 150 PM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SOUTHERLY WINDS WILL BE INCREASING TONIGHT ACROSS THE REGION. MANY LOCATIONS SHOULD SEE WINDS OF 10 TO 20 MPH WITH GUSTS OF 25 MPH POSSIBLE AFTER MIDNIGHT AND THROUGH THE DAY TUESDAY. A STRONG STORM SYSTEM WILL BRING A RISK FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL TO THE AREA LATE TUESDAY AND TUESDAY NIGHT. AT THIS TIME...THE GREATEST RISK FOR DAMAGING WINDS AND POSSIBLE TORNADOES APPEARS TO BE FROM ABOUT 4 PM TUESDAY UNTIL AROUND MIDNIGHT AS A SQUALL LINE DEVELOPS NEAR THE MISSISSIPPI RIVER AND SWEEPS EAST. LOCATIONS ROUGHLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR WILL BE MOST AT RISK FOR TORNADOES. RAINFALL AMOUNTS OF TWO TO THREE INCHES CAN ALSO BE EXPECTED WITH THIS SYSTEM. STAY TUNED TO LATER FORECASTS AND UPDATES ON THIS POTENTIAL SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE RISK FOR SEVERE WEATHER WILL END FROM WEST TO EAST TUESDAY NIGHT. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FROM TUESDAY AFTERNOON THROUGH MUCH OF TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:27 AM CST | Lake Wind Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more | 14 hr |
| Dec 9, 12:22 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Dec 9, 1:08 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Dec 9, 1:37 PM CST | Tornado Warning | JAN | Bolivar, Leflore, Sunflower | 38 min |
| Dec 9, 2:46 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 44 min |
| Dec 9, 3:26 PM CST | Tornado Warning | JAN | Sharkey, Yazoo | 49 min |
| Dec 9, 3:32 PM CST | Tornado Warning | JAN | Issaquena, Warren | 43 min |
| Dec 9, 4:03 PM CST | Tornado Warning | JAN | Humphreys, Yazoo | 42 min |
| Dec 9, 4:05 PM CST | Flash Flood Warning | JAN | Bolivar, Carroll, Claiborne, Grenada, Holmes, Humphreys and 7 more | 4 hr |
| Dec 9, 4:16 PM CST | Tornado Warning | JAN | Sharkey | 20 min |
| Dec 9, 4:16 PM CST | Tornado Warning | JAN | Issaquena, Warren, Yazoo | 44 min |
| Dec 9, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 52 min |
| Dec 9, 4:39 PM CST | Flash Flood Watch | JAN | Adams, Attala, Choctaw, Claiborne, Clarke, Clay and 29 more | 13 hr |
| Dec 9, 4:45 PM CST | Tornado Warning | JAN | Holmes, Humphreys | 45 min |
| Dec 9, 4:49 PM CST | Tornado Warning | JAN | Holmes, Yazoo | 56 min |
| Dec 9, 5:04 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more | 41 min |
| Dec 9, 5:30 PM CST | Tornado Warning | JAN | Holmes | 45 min |
| Dec 9, 5:47 PM CST | Tornado Warning | JAN | Humphreys, Sharkey, Yazoo | 43 min |
| Dec 9, 5:48 PM CST | Tornado Warning | JAN | Issaquena, Warren | 42 min |
| Dec 9, 12:33 PM CST | Tornado Warning | JAN | Catahoula, Franklin, Richland | 57 min |
| Dec 9, 1:31 PM CST | Tornado Warning | JAN | Franklin, Richland | 28 min |
| Dec 9, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 38 min |
| Dec 9, 1:54 PM CST | Tornado Warning | JAN | Franklin | 34 min |
| Dec 9, 2:15 PM CST | Tornado Warning | JAN | East Carroll, Madison, Richland | 45 min |
| Dec 9, 4:19 PM CST | Tornado Warning | JAN | Franklin, Richland | 41 min |
| Dec 9, 4:46 PM CST | Tornado Warning | JAN | Catahoula, Franklin | 44 min |
| Dec 9, 5:11 PM CST | Tornado Warning | JAN | East Carroll, Madison, Richland, West Carroll | 34 min |
| Dec 9, 5:21 PM CST | Tornado Warning | JAN | Madison, Tensas | 39 min |
| Dec 9, 5:28 PM CST | Tornado Warning | JAN | Catahoula, Franklin, Tensas | 47 min |
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.